Kansas, 2005

Hail and Damaging Winds in Kansas, June 26, 2005

June 26, 2005 · NWS DDC · 11 events in 4 counties and zones

9 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 26, 1:54 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 1:54 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE SVR WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CDT SUN JUN 26 2005

.UPDATE...

&&

.PREV DISCUSSION... (ISSUED 204 PM CDT SUN JUN 26 2005)

DISCUSSION...

DAYS 1-2...
MODELS IN GOOD AGREEMENT WITH TEMPS WARMING OVER THE NEXT FEW
DAYS AS THE WARM/HOT AIR TO OUR W/NW MOVES INTO WESTERN KS EARLY
IN THE WORKWEEK. CURRENT GRIDS HAVE TEMPS REACHING THE CENTURY
MARK BY TUESDAY WHICH LOOKS REASONABLE BASED ON 85H TEMP PROGGS
THEREFORE SEE NO REASON TO MAKE TOO MANY, IF ANY, CHANGES HERE.

PRECIPITATION CHANCES WILL BE MORE CHALLENGING OVER NEXT FEW DAYS.
S/W TROF MOVING ACROSS THE AREA THIS AFTERNOON DID PRODUCING SOME
SPRINKLES/VIRGA WITH SOME CONVECTION EXPECTED LATER THIS EVENING
OVER ERN CO WHERE SKIES WILL HAVE A CHANCE TO CLEAR AND BETTER
INSTAB/MID LVL LAPSE RATES AHEAD OF ANOTHER WEAK WAVE (PER W/V
LOOP). WOULD TEND TO FAVOR A NE MOVEMENT FROM THESE STORMS PER
PROFILER WINDS. CLOUDS OVER WRN KS INHIBITED OUR FULL POTENTIAL
FOR WARMING TODAY AND BASED ON 7H TEMPS...CAP SHOULD HOLD KEEPING
PCPN MAINLY TO OUR W/NW. GRIDS HAVE SMALL POPS IN THE W/NW WHICH
IF PCPN DOES OCCUR WOULD BE SO FIRST IMPRESSION IS TO LEAVE AS IS
BUT KEEP A WATCH OVER ERN CO AND ADJUST (REMOVE POPS) IF NEEDED.
NOT MUCH CHANGE IN SFC FEATURES FROM THIS EVENING TO LATE MONDAY
WITH TROF TO OUR WEST AND FRONT TO OUR NORTH. BOTH AREAS WILL
PROVIDE FOCUS FOR STORMS. BASED ON FRONTAL LOCATION, INSTAB AND
TIMING OF VORT LOBE WILL GO WITH CHC POPS OVER THE NW LATE MONDAY
WITH CHC POPS IN THE NORTH DURING THE EVENING HOURS. CONFINING
POPS MAINLY IN THE NORTH DUE TO WARM 7H TEMPS.

DAYS 3-7...
IN THE LONGER TERM, THE MODELS, ENSEMBLES AND THE DIAGNOSTICS FROM
THE CDC MAP ROOM ALL SUPPORT A GENERAL CHANGE TO EXPANDING THE
WESTERLIES ACROSS THE CONUS FROM THE PACIFIC AND BRINGING THE ZONAL
POLAR FRONT BAROCLINIC ZONE CLOSER TO THE FORECAST AREA. THE SHORT
RANGE MODELS LEAD INTO THIS SCENARIO BY BRINGING THE POLAR FRONT
INTO NORTHERN KANSAS BY LATE WEDNESDAY AND A BIT COOLER AND WETTER
CONDITIONS FOR THURSDAY AND FRIDAY. HAVE ADJUSTED THINGS
ACCORDINGLY. THE MODELS ALSO SUGGEST THAT THERE MAY BE AN MCS TYPE
EVENT ALONG AND NORTH OF THE POLAR FRONT FROM COLORADO EASTWARD ON
FRIDAY. WILL NOT JUMP ON THAT IDEA FOR NOW BUT WAIT ANOTHER ROUND OR
TWO OF DETERMINISTIC MODEL RUNS TO SEE IF THEY BACK OFF OF THAT IDEA.
OTHERWISE, MADE NO REAL CHANGES IN THE GOING GRIDS.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...SEVERE THUNDERSTORM WATCH FROM 3 PM SUNDAY UNTIL 10 PM SUNDAY
      FOR KSZ043...KSZ044...KSZ061...KSZ062...KSZ063...KSZ074...
      KSZ075...KSZ084.

&&

BURGERT/JOHNSON
Hazardous weather outlook, Jun 26, 2:19 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
319 PM CDT SUN JUN 26 2005

KSZ030-031-045-046-064>066-076>081-085>090-270300-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FORD-GRAY-HASKELL-HODGEMAN-KIOWA-
MEADE-NESS-PAWNEE-PRATT-RUSH-SEWARD-STAFFORD-STEVENS-TREGO-
319 PM CDT SUN JUN 26 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KSZ043-044-061>063-074-075-084-270300-
FINNEY-GRANT-HAMILTON-KEARNY-LANE-MORTON-SCOTT-STANTON-
319 PM CDT (219 PM MDT) SUN JUN 26 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO LATE
THIS AFTERNOON AND SLOWLY MOVE INTO PORTIONS OF WESTERN KANSAS
DURING THE EVENING HOURS. A FEW OF THESE STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL, ESPECIALLY ALONG THE
COLORADO KANSAS BORDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 6 PM WEST OF A
DIGHTON TO GARDEN CITY TO ROLLA LINE.

18

In the hours before

Special weather statement, Jun 26, 1:46 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT SUN JUN 26 2005

KSZ043-044-061>063-074-075-084-262100-
FINNEY-GRANT-HAMILTON-KEARNY-LANE-MORTON-SCOTT-STANTON-
246 PM CDT (146 PM MDT) SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH #530 IS IN EFFECT UNTIL 10 PM CDT
FOR THE FOLLOWING KANSAS COUNTIES...

FINNEY...GRANT...HAMILTON...KEARNY...LANE...MORTON...SCOTT...
STANTON...

JOHNSON

The radar

The Goodland radar (KGLD), 126 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

9 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Hamilton

When
June 26, 6:14 PM CST
Where
Hamilton County, 17 mi N of Syracuse
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.233, -101.750

Thunderstorm Wind, Hamilton

When
June 26, 6:20 PM CST
Where
Hamilton County, 8 mi NW of Syracuse
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.067, -101.850

Thunderstorm Wind, Hamilton

When
June 26, 6:30 PM CST
Where
Hamilton County, 10 mi NNE of Syracuse
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.117, -101.683

Hail, Morton

When
June 26, 6:40 PM CST
Where
Morton County, Rolla
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.117, -101.633

Hail, Hamilton

When
June 26, 7:10 PM CST
Where
Hamilton County, 4 mi W of Syracuse
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.983, -101.817

Hail, Hamilton

When
June 26, 7:10 PM CST
Where
Hamilton County, 14 mi N of Kendall
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.133, -101.550

Hail, Kearny

When
June 26, 7:23 PM CST
Where
Kearny County, 19 mi NW of Lakin
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.150, -101.500

Hail, Grant

When
June 26, 7:50 PM CST
Where
Grant County, 9 mi N of Ulysses
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.717, -101.367

Hail, Kearny

When
June 26, 8:05 PM CST
Where
Kearny County, 7 mi W of Lakin
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.950, -101.383

Hail, Kearny

When
June 26, 8:15 PM CST
Where
Kearny County, 2 mi SSE of Lakin
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.917, -101.233

Hail, Kearny

When
June 26, 8:25 PM CST
Where
Kearny County, 4 mi SE of Lakin
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.917, -101.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460887, 5460888, 5460889, 5460890, 5460891, 5460892, 5460893, 5460894, 5460895, 5460896, 5460897.